Management of aripiprazole-induced tardive Pisa syndrome: A case report and literature review

Luisa De Risio*, Mauro Pettorruso, Marco Di Nicola, Giovanni Martinotti, Luigi Janiri, Alfonso Fasano

*Corresponding author

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Pisa syndrome (PS) is characterized by an abnormally sustained posture with flexion of the body and head to one side and slight axial rotation of the trunk. PS has been related to the use of neuroleptics and is clinically classified as either an acute or a tardive dystonia. This is the first report describing a case of late-onset PS, occurring in a young patient treated with aripiprazole for 2 years. To establish optimal treatment management, we reviewed the literature on aripiprazole-induced PS and tardive dystonia. In light of current knowledge, we proposed a multistep algorithm to aid in the clinical management of this condition.
Original languageEnglish
Pages (from-to)57-60
Number of pages4
JournalInternational Clinical Psychopharmacology
Volume31
DOIs
Publication statusPublished - 2016

Keywords

  • Adult
  • Algorithms
  • Antipsychotic Agents
  • Aripiprazole
  • Case Management
  • Female
  • Humans
  • Movement Disorders
  • Pharmacology (medical)
  • Psychiatry and Mental Health
  • Psychotic Disorders
  • Syndrome
  • Treatment Outcome
  • anticholinergic drugs
  • antipsychotic medications
  • movement disorders
  • side effects
  • tardive dystonia

Fingerprint

Dive into the research topics of 'Management of aripiprazole-induced tardive Pisa syndrome: A case report and literature review'. Together they form a unique fingerprint.

Cite this